Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
heymikey

Two months after taking Accutane for the 2nd time

Recommended Posts

I am really starting to lose hope that my face will ever clear up permanently. I'm already 25 years old so you can see my apprehension. Plus, I am male so I can't blame it on a monthly menstrual period for my acne unlike the women here. I thought the odds of clearing up with accutane were for me, not against me, considering:

(a) It was my 2nd time on Accutane and based on statistics, people who took it for the 2nd time are guaranteed longer remission.

(b) I was on Accutane for 8 or 9 months (it's been too long and I forgot exactly how long) with a dosage of 60mg a day (except the first 2 months, which was 40mg a day). I weigh about 130 pounds, so that's like around 223mg/kg which I thought would guarantee a longer remission.

What else do I need to do? I definitely do not want to be on Accutane again, considering it's perfectly clear to me that it will never clear me up permanently, only temporarily. And not to mention the fact that I had a severe initial breakout this 2nd time around (cysts were bigger than I had before taking it) and the depressed scarring it left on my face. I just ordered that Paula's Choice 2% BHA liquid that I will use as my maintenance regimen. Has anybody use this as a maintenance regimen after taking accutane?

Oh, by the way, I just started taking whey protein to build my body about 2 weeks ago. Could this be the reason why I'm breaking out, or is it because after 2 months, accutane has finally left my system? I've been assured by several people that whey protein does not break people out. Does whey protein really cause breakouts?

I've never tried Differin so how effective is that? For someone where accutane failed twice, will differin work for them?

Share this post


Link to post
Share on other sites

Have you tried regular BP yet? As for Differin, it's possible it may work better for you this time, but you might get another IB when you start it.

As for the whey protein, if your breakouts started around the time you began ingesting that stuff, try a few day to a week w/out it and see what happens.

The accutane was out of your system probably about four days after you took your last pill. Doctors only warn against pregnancy and things like that for at least a month afterwards to be on the safe side.

I hope you get some kind of control over your acne. It really stinks that this is happening to you right now.

Share this post


Link to post
Share on other sites

That’s interesting that yours is coinciding with Whey. I never really had any acne that would be classed as in need to accutane....subsequently was never on it. I had been on anti-biotics a couple of times, and also was using topicals.... acne wasn’t that bad. But i started taking whey and going to the gym a lot. Sure enough, my acne actually got a lot worse. I’m not saying that it caused it, but with all the extra metabolism and a higher caloric intake I definitely think it had something to with it with my acne getting worse. I have just finished accutane...about 1 week ago, and nothing major as of yet, but am a bit concerned that i will go down hill....

So yeah, for me, I’m not going to get back onto the whey and bulking up...and to tell you the truth, after going from 74 kg to 86kg in about 4 months I’m not surprised i broke out and have realised I actually like being slimmer!

I do have a lot of empathy for you under this situation, as i can feel that you just don’t know what else you can try...which is crappy thing to have to feel. I could say, oh don’t worry, people will like you for who you are, but that wont make you feel any better, sure doesn’t help me when people say it......

All the power to you

Peace

Share this post


Link to post
Share on other sites

Thats interesting that yours is con-inciding with Whye. I never really had any acne that would be classed as in need to accutane....subsequently was never on it. I had been on anti-biotics a couple of times, and also was using topicals.... acne wasnt that bad. But i started taking whey and gyming alot. Sure enough, my acne actaully got a lot worse. Im not saying that it caused it, but with all the extra metabolism and a higher caloric intake i definatly think it had something to with it with my acne getting worse. I have just finsihed accutane...about 1 week ago, and nothing major as of yet, but am a bit concnerned that i will go down hill....

So yeah, for me, im not going to get back onto the whey and buling up...and to tell you the truth, after going from 74 kg to 86kg in about 4 months im not surpised i broke out and have realised i actaully like being slimer!

I do have a lot of empathy for you under this situation, as i can feel that you just dont know what else you can try...which is crappy thing to have to feel. I could say, oh dont worry, people will like you for who you are, but that wont make you feel any better, sure doesnt help me when people say it......

All the power to you

Peace

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×